To Name :
To Email :
From Name :
From Email :
Comments :

Commentary


Discontinuation Symptoms: Never Say Never

Vol. 4, No. 12 / December 2005

In " Tips to manage and prevent discontinuation syndromes " ( Current Psychiatry , September 2005), Dr. Sriram Ramaswamy et al state, "no discontinuation symptoms have been reported with mirtazapine, bupropion, or duloxetine."

Discontinuation symptoms with mirtazapine and bupropion—though quite rare—have been described in case reports. 1 - 4 Also, a discontinuation syndrome was observed after duloxetine was abruptly stopped in placebo-controlled clinical trials; this is noted in the package insert.

James W. Jefferson, MDMadison Institute of Medicine, Inc.Clinical professor of psychiatryUniversity of Wisconsin Medical School, Madison

References

1. Benazzi F. Mirtazapine withdrawal symptoms [letter]. Can J Psychiatry 1998;43:525.-

2. Berigan TR. Mirtazapine-associated withdrawal symptoms: a case report [letter]. Prim Care Companion J Clin Psychiatry 2001;3:143.-

3. Berigan TR, Harazin JS. Bupropion-associated withdrawal symptoms: a case report. Prim Care Companion J Clin Psychiatry 1999;1:50-1.

3. Berigan TR. Bupropion-associated withdrawal symptoms revisited: a case report [letter]. Prim Care Companion J Clin Psychiatry 2002;4:78.-

Did you miss this content?
Clearing up confusion